×

zbMATH — the first resource for mathematics

The structure of Lorenz attractors. (English) Zbl 0484.58021

MSC:
37C70 Attractors and repellers of smooth dynamical systems and their topological structure
37D45 Strange attractors, chaotic dynamics of systems with hyperbolic behavior
76F99 Turbulence
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Bowen (R.) andLanford (O.), Zeta functions of restrictions of the shift transformation,Proceedings of the Symposium in Pure Math., vol.14 (PSPM14), 1970, 43–50.
[2] Eilenberg (S.) andSteenrod (N.),Foundations of Algebraic topology, Princeton (1952), Chapter VIII.
[3] Guckenheimer (J.), A strange, strange attractor,The Hopf Bifurcation, Marsden and McCracken, eds., Appl. Math. Sci., Springer-Verlag, 1976.
[4] —-, Axiom A + no cycles \(\xi\)(t) rational,Bull. Amer. Math. Soc.,76 (1970), 592. · Zbl 0196.27002 · doi:10.1090/S0002-9904-1970-12449-1
[5] Hirsch (M.) andPugh (C.), The stable manifold theorem (PSPM14),op. cit., 125–163.
[6] –, –,Shub (M.), Invariant manifolds,Springer Lecture Notes in Math.,583 (1977). · Zbl 0355.58009
[7] Lorenz (E. N.), Deterministic non-periodic flow,Journal of Atmospheric Sciences,20 (1963), 130–141. · Zbl 1417.37129 · doi:10.1175/1520-0469(1963)020<0130:DNF>2.0.CO;2
[8] Milnor (J.) andThurston (W.),Iterated maps of the interval: I.The kneading matrix, preprint, I.A.S., Princeton.
[9] –, –,Iterated maps of the interval: II.Periodic points, preprint, I.A.S., Princeton.
[10] Rössler (O. P.),An equation for continuous chaos, preprint, Universität Tübingen (to appear inPhys. Letiers).
[11] Ruelle (D.) andTakens (F.), On the nature of turbulence,Comm. Math. Phys.,20 (1971), 167. · Zbl 0223.76041 · doi:10.1007/BF01646553
[12] Ruelle (D.),The Lorenz Attractor and the problem of turbulence, preprint (1976), I.H.E.S. · Zbl 0355.76036
[13] Smale (S.), Differentiable Dynamical Systems,Bull. Amer. Math. Soc.,13 (1967), 747–817. · Zbl 0202.55202 · doi:10.1090/S0002-9904-1967-11798-1
[14] Sullivan (D.) andWilliams (R.), On the homology of attractors, preprint (1974),Topology,15 (1976), 259–262. · Zbl 0332.58011 · doi:10.1016/0040-9383(76)90041-0
[15] Thom (R.),Structural stability and morphogenesis, Benjamin, Mass. (transl.D. H. Fowler), 1975. · Zbl 0303.92002
[16] Williams (R.), The zeta function of an attractor,Conference of the Topology of Manifolds, 1967 (ed. Hocking), Prindle, Weber and Schmidt (1968), 155–161.
[17] —-, One dimensional non-wandering sets,Topology,6 (1967), 473–487. · Zbl 0159.53702 · doi:10.1016/0040-9383(67)90005-5
[18] —-, Expanding attractors,Publ. math. I.H.E.S.,43 (1974), 161–203.
[19] Guckenheimer (J.), On the bifurcation of maps of the interval,Inventiones Math.,39 (1977), 165–178. · Zbl 0354.58013 · doi:10.1007/BF01390107
[20] Thom (R.), Mathematical Developments arising from Hilbert Problems,Proc. Symp. Pure Math., XXVII (1976) (Ed. Felix Browder), p. 59.
[21] Williams (R.), The Lorenz attractor, Turbulence Seminar,Springer Lecture Notes in Math.,615 (1977), 94–112. · doi:10.1007/BFb0068363
[22] –, The bifurcation space of the Lorenz attractor,Proceedings of the New York Acad. of Sci. (to appear). · Zbl 0472.58016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.